Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 20, NWS Nashville, TN

March 22, 2005Lawrence County, Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 22, 2005, 9:40 PM CST for Lawrence County, Maury County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2005, 9:40 PM CST (03:40 UTC)
Expired
Mar 22, 2005, 10:45 PM CST
In force
65 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Lawrence County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 4:50 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 230341
SVROHX
TNC099-119-230445-
/O.NEW.KOHX.SV.W.0020.050323T0340Z-050323T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAWRENCE COUNTY IN TENNESSEE
  MAURY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COLUMBIA

* UNTIL 1045 PM CST

* AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
  MOUNT PLEASANT...OR ABOUT 12 MILES NORTH OF LAWRENCEBURG...AND
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT PLEASANT BY 945 PM CST
  COLUMBIA BY 955 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3546 8747 3535 8730 3570 8687 3579 8711

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:30 PM CST, 7 hours 10 minutes earlier.

Area forecast discussion, Mar 22, 2:30 PM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST TUE MAR 22 2005

.SHORT TERM...(THROUGH WED)
CURRENT...CONVECTION DIDNT MATERIALIZE AS STRONG AS
EXPECTED...HOLDING OFF TO S AND W. NEW BOX ISSUED FOR MEM INTO AR
AREAS...BUT LITTLE HAPPENING AT THIS TIME. OVER CWA...SHRA HAVE
BECOME MORE WIDEPSREAD WITH VERY LITTL E IN WAY OF LIGHTNING.
WARM FRONT THRU ALL BUT FAR NW...W/ TEMPS MOSTLY IN LOWER TO MID 60S.
CKV ONLY 55.

COULD BE SOME STRONG STORMS AGAIN THIS EVE ASSOCIATED W/ COLD FRONT
AND COLD POOL ALOFT. WILL BEEF UP WORDING SOME IN ZONES AND HWO.
ASSOCIATED OCCLUDED FRONT WILL PASS THRU TONITE...AND LINGERING
UPPER TROF WARRANTS A SMALL POP FOR WED...ALONG W/ CLOUDY SKIES.

.LONG TERM...
SLITE CHANCE OF SHRA/TSRA THU NITE AND FRI...AND INCREASING POPS
THEREAFTER THRU WEEKEND.

AS FOR TEMPS...MAV NUMBERS LOOKING BETTER BUT A LITTLE ON COOL SIDE
FOR THU.

BNA CB 50/56/40/65 8310
CKV CB 48/55/39/64 8310
CSV CB 50/56/38/62 8310
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Mar 22, 2:07 PM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CST TUE MAR 22 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-231130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
207 PM CST TUE MAR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT
LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE EAST ACROSS THE
REGION TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR
WEST AND MOVE EAST OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT IN MIDDLE TENNESSEE...WITH LARGE HAIL
BEING THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST ACROSS THE
MIDWEST ON FRIDAY...AS A COLD FRONT ASSOCIATED WITH THE LOW MOVES
EAST ACROSS THE MID STATE. INCREASING MOISTURE AND SOME INSTABILITY
MAY BRING A SLIGHT RISK OF SEVERE WEATHER TO MAINLY THE SOUTHERN
PART OF THE MID STATE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE ISOLATED NATURE OF THE EVENT...ACTIVATION OF SPOTTERS
AND EMERGENCY MANAGERS IS NOT LIKELY TONIGHT...BUT MAY BE NEEDED ON
FRIDAY.

BOYD
01

In the hours before

Special weather statement, Mar 22, 6:24 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CST TUE MAR 22 2005

TNZ005-006-022>025-056>058-093>095-230400-
BENTON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-
MONTGOMERY-PERRY-STEWART-WAYNE-
624 PM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM CST FOR
PORTIONS OF WESTERN MIDDLE TN...

IN MIDDLE TN...THE WATCH INCLUDES THE FOLLOWING COUNTIES...

BENTON...DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS...
LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...WAYNE...DECATUR...
HENDERSON.

IN KY...THE WATCH INCLUDES CHRISTIAN COUNTY.

21
Special weather statement, Mar 22, 6:50 PM CST, 2 hours 50 minutes before
TNZ022-230150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...

A STRONG THUNDERSTORM WILL MOVE INTO BENTON COUNTY WITHIN THE HOUR.
THIS STORM COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. PERSONS
IN BENTON COUNTY SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING
WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER.

31
Special weather statement, Mar 22, 7:43 PM CST, 1 hour 57 minutes before
TNZ022>024-056-093-230245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
743 PM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE INTO THE WESTERN COUNTIES
OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A ERIN...WAVERLY...
LINDEN AND WAYNESBORO LINE AROUND 9 PM.  THESE STORMS COULD PRODUCE
SMALL HAIL AND STRONG GUSTY WINDS. PERSONS IN THE AREA OF THESE
STORMS SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING WEATHER
APPROACHES BE PREPARED TO SEEK SAFE SHELTER.

31
Special weather statement, Mar 22, 8:45 PM CST, 55 minutes before
TNZ005-006-023>026-057>060-093>095-230345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE
WESTERN COUNTIES OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A
CLARKSVILLE...DICKSON...CENTERVILLE TO LAWRENCEBURG LINE AROUND
10 PM.  THESE STORMS COULD PRODUCE SMALL HAIL...STRONG GUSTY WINDS
AND FREQUENT DANGEROUS LIGHTNING STRIKES. PERSONS IN THE AREA OF
THESE STORMS SHOULD KEEP WEATHER ALERT AND IF THREATENING WEATHER
APPROACHES BE PREPARED TO SEEK SAFE SHELTER.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 9:43 PM CSTSevere Thunderstorm WarningOHXLewis62 min
Mar 23, 12:13 AM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson32 min
Mar 23, 12:45 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.